MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036128300
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during embolization of renal aneurysm, when coil (subject device) was attempted to insert there was resistance inside the microcatheter and coil was retracted which found out to be prematurely detached and bent of the delivery wire was also noticed.The procedure was completed successfully by placing the detached coil using micro guide wire.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
It was reported that during embolization of renal aneurysm, when coil (subject device) was attemted to insert there was resistance inside the microcatheter and coil was retracted which found out to be prematurely detached and bent of the delivery wire was also noticed.The procedure was completed successfully by placing the detached coil using micro guide wire.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d10 product available to stryker ¿ updated d10 returned to manufacturer on ¿updated d11 concomitant products grid- updated the device was received but the reported lot number was not confirmed as the packaging was not returned with the device.During visual inspection, the coil delivery wire kinked bent.The main coil was not returned.The detachment area could be seen and it looks as this was a mechanical break.Functional inspection was unable to be carried out as the main coil was not available for testing.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect of main coil prematurely being detached/separated inside patient¿s anatomy can be confirmed and reported defect of coil in catheter friction could not be confirmed however, the analysis results are consistent with the event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The device was returned for analysis and coil was found kinked/bent and prematurely detached.In the case of this complaint, it is most likely that anatomical or procedural factors resulted to jammed during advancement/retraction of the coil and eventually detached when trying to remove.The event appears to be associated with a product that met design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.The as reported events will be assigned procedural factors.An assignable cause of handling damage will be assigned to the as analyzed event as it is most likely that the delivery wire kinked due to handling of the device during use.

Brand Name
TARGET XL 360 SOFT 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9862958
Report Number3008881809-2020-00069
Device Sequence Number16977246
Product Code HCG
UDI-Device Identifier07613327004649
UDI-Public07613327004649
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2021
Device Model NumberM0036128300
Device Catalogue NumberM0036128300
Device Lot Number20956427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIGHT HOUSE MICROCATHETER (UNKNOWN MANUFACTURER); LIGHTHOUSE MICROCATHETER (MANUFACURER UNKNOWN)
Patient Age54 YR